Alert archive / Mississippi / Tornado Warnings in 2014

Tornado Warning 25, NWS Jackson, MS

April 24, 2014Attala County, Holmes County, Mississippi

NWS Jackson, MS issued this tornado warning at Apr 24, 2014, 7:57 PM CDT for Attala County, Holmes County, Mississippi. It was in force for 63 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2014, 7:57 PM CDT (00:57 UTC)
Expired
Apr 24, 2014, 9:00 PM CDT
In force
63 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Attala County, MS, Holmes County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 94 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 8:20 PM CDTHAIL 4.25West, MSSOFTBALL SIZED HAIL REPORTED NEAR WEST BY SHERIFFS OFFICE.
Apr 24, 8:33 PM CDTTSTM WND DMGPossumneck, MSA COUPLE TREES DOWN ON THE W SIDE OF THE COUNTY.
Apr 24, 8:40 PM CDTHAIL 0.88Hesterville, MS
Apr 24, 9:05 PM CDTTSTM WND DMG5 E Ethel, MSA COUPLE TREES DOWN ON THE E SIDE OF THE COUNTY.
Apr 24, 9:08 PM CDTTSTM WND DMG2 S Mccool, MSA COUPLE TREES DOWN...EACH ON A HOUSE AND PICKUP TRUCK. A HOTHOUSE WAS DAMAGED ALONG HWY 411 AS WELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 2:38 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2014-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 282 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2014-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
282 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1537 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

420 
WFUS54 KJAN 250057
TORJAN
MSC007-051-250200-
/O.NEW.KJAN.TO.W.0025.140425T0057Z-140425T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
757 PM CDT THU APR 24 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  ATTALA COUNTY IN CENTRAL MISSISSIPPI...
  HOLMES COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 900 PM CDT

* AT 757 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR LEXINGTON...AND MOVING EAST AT 45 MPH.

  HAZARD...TORNADO AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
           TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
           LIKELY.

* THIS DANGEROUS STORM WILL BE NEAR...
  MCMILLAN AND FRANKLIN AROUND 805 PM CDT.
  BOWLING GREEN AROUND 810 PM CDT.
  DURANT AROUND 815 PM CDT.
  POSSUMNECK AROUND 820 PM CDT.
  MCADAMS AROUND 830 PM CDT.
  KOSCIUSKO AROUND 835 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE SALLIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3293 8932 3293 8972 3300 9029 3310 9021
      3310 9001 3327 8999 3322 8975 3328 8970
      3328 8932
TIME...MOT...LOC 0057Z 280DEG 37KT 3311 9007

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

GRG
4 follow-up statements
191 
WWUS54 KJAN 250111
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
811 PM CDT THU APR 24 2014

MSC007-051-250200-
/O.CON.KJAN.TO.W.0025.000000T0000Z-140425T0200Z/
ATTALA MS-HOLMES MS-
811 PM CDT THU APR 24 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR HOLMES AND ATTALA COUNTIES
UNTIL 900 PM CDT...

AT 811 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR MCMILLAN...AND MOVING EAST AT 45 MPH.

HAZARD...TORNADO AND GOLF BALL SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  POSSUMNECK AROUND 825 PM CDT.
  MCADAMS AROUND 830 PM CDT.
  HESTERVILLE AROUND 835 PM CDT.
  KOSCIUSKO AROUND 840 PM CDT.
  SMYRNA AROUND 850 PM CDT.
  ZAMA AROUND 855 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE SALLIS AND ETHEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3293 8932 3293 8972 3300 9029 3310 9021
      3310 9001 3327 8999 3322 8975 3328 8970
      3328 8932
TIME...MOT...LOC 0111Z 280DEG 37KT 3313 8993

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

GRG
291 
WWUS54 KJAN 250119
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
819 PM CDT THU APR 24 2014

MSC007-051-250200-
/O.CON.KJAN.TO.W.0025.000000T0000Z-140425T0200Z/
ATTALA MS-HOLMES MS-
819 PM CDT THU APR 24 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN HOLMES AND ATTALA
COUNTIES UNTIL 900 PM CDT...

AT 819 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR BOWLING GREEN...AND MOVING EAST AT 35 MPH.

HAZARD...TORNADO AND TENNIS BALL SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  POSSUMNECK AROUND 830 PM CDT.
  HESTERVILLE AND MCADAMS AROUND 840 PM CDT.
  KOSCIUSKO AROUND 845 PM CDT.
  SMYRNA AROUND 900 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE WEST...SALLIS AND ETHEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3328 8932 3293 8932 3293 8972 3297 9003
      3327 8995 3322 8975 3328 8970
TIME...MOT...LOC 0119Z 281DEG 31KT 3313 8986

TORNADO...RADAR INDICATED
HAIL...2.50IN

$$

GRG
855 
WWUS54 KJAN 250133
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
833 PM CDT THU APR 24 2014

MSC051-250143-
/O.CAN.KJAN.TO.W.0025.000000T0000Z-140425T0200Z/
HOLMES MS-
833 PM CDT THU APR 24 2014

...THE TORNADO WARNING FOR EASTERN HOLMES COUNTY IS CANCELLED...

THE THREAT HAS ENDED FOR THE WARNED AREA.

LAT...LON 3328 8932 3293 8932 3293 8972 3295 8989
      3300 8988 3307 8982 3311 8983 3313 8979
      3316 8979 3317 8977 3319 8978 3320 8975
      3328 8970
TIME...MOT...LOC 0133Z 276DEG 29KT 3312 8972

$$

MSC007-250200-
/O.CON.KJAN.TO.W.0025.000000T0000Z-140425T0200Z/
ATTALA MS-
833 PM CDT THU APR 24 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR ATTALA COUNTY UNTIL 900 PM
CDT...

AT 833 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR POSSUMNECK...AND MOVING EAST AT 35 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  HESTERVILLE AND MCADAMS AROUND 840 PM CDT.
  KOSCIUSKO AROUND 850 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE ETHEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3328 8932 3293 8932 3293 8972 3295 8989
      3300 8988 3307 8982 3311 8983 3313 8979
      3316 8979 3317 8977 3319 8978 3320 8975
      3328 8970
TIME...MOT...LOC 0133Z 276DEG 29KT 3312 8972

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

GRG
682 
WWUS54 KJAN 250145
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
845 PM CDT THU APR 24 2014

MSC007-250200-
/O.CON.KJAN.TO.W.0025.000000T0000Z-140425T0200Z/
ATTALA MS-
845 PM CDT THU APR 24 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR ATTALA COUNTY UNTIL 900 PM
CDT...

AT 845 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR HESTERVILLE...AND MOVING EAST AT 45 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF ATTALA
COUNTY...INCLUDING THE FOLLOWING LOCATIONS...ETHEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3293 8932 3297 8977 3328 8964 3328 8932
TIME...MOT...LOC 0145Z 275DEG 38KT 3312 8958

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

GRG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 24, 3:14 PM CDT, 4 hours 43 minutes earlier.

Area forecast discussion, Apr 24, 3:14 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
314 PM CDT THU APR 24 2014

.DISCUSSION...

TODAY THROUGH SATURDAY

STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING
ACROSS THE DELTA REGION AND EASTWARD ALONG THE HIGHWAY 82 CORRIDOR.
ONCE THE BOUNDARY MOVES THROUGH FRIDAY MORNING, EXPECT A DRYING AND
WARMING TREND INTO THE FIRST HALF OF THE WEEKEND. PLEASE SEE LONG
TERM AS CONFIDENCE CONTINUES TO GROW ON A SIGNIFICANT SEVERE WEATHER
EPISODE WITH MULTIPLE ROUNDS OF SEVERE WEATHER SUNDAY AFTN THROUGH
TUESDAY.

STRONG TO SEVERE STORMS HAVE ALREADY BEGUN TO FIRE THIS AFTERNOON IN
LA AND AR IN ASSOCIATION WITH A SHARP S/WV TROUGH AND ALONG A
PREFRONTAL PRESSURE TROUGH WHERE SBCAPE VALUES HAVE BUILT INTO THE
1500-2000 J/KG RANGE. THIS INSTABILITY IN COMBINATION WITH 40-50 KT
DEEP LAYER SHEAR AND NEAR 8 C/KM H7-H5 LAPSE RATES WILL FURTHER
SUPPORT A SEVERE WEATHER RISK GOING INTO THE ARKLAMISS DELTA
COUNTIES LATE THIS AFTN AND EVENING. DAMAGING WINDS OF 60 MPH AND
HAIL TO SIZE OF HALF DOLLARS LOOK TO MAIN HAZARDS AT THIS TIME. SPC
MESOANALYSIS CURRENTLY DEPICTS LESS THEN 100 M2/S2 0-1KM SRH WITHIN
SURFACE BASED CONVECTIVE AREA. THIS, IN CONJUNCTION WITH HIGHER
LCL/LFCS ALONG AND EAST OF THE DELTA SHOULD LIMIT TORNADO POTENTIAL.
HOWEVER, IT SHOULD BE NOTED THAT HRRR CONTINUES TO SHOW 0-1KM
HELICITY VALUES INCREASING TOWARDS 150-200 M2/S2 OVER THE DELTA AND
NORTH CENTRAL MS THROUGH THE EARLY EVENING AND THUS A NON-ZERO RISK
OF A TORNADO EXISTS. THE GOING GRAPHICS HANDLE THE OVERALL SITUATION
WELL.

INSTABILITY WILL DECREASE THROUGH THE NIGHT AFTER 1AM AS THE BROKEN
LINE SHIFTS EAST INTO LESS SUPPORTIVE THERMO ENVIRONMENT AND OVERALL
WEAKENING TREND SHOULD OCCUR AS A WEAK COOL FRONT MOVES THROUGH THE
REGION BY FRIDAY MORNING. A DRYING TREND WILL START FRIDAY AND GO
INTO SATURDAY WITH A WARMING TREND INTO THE EARLY WEEKEND. AFTER A
SLIGHTLY COOLER START TOMORROW MORNING HIGHS WILL REBOUND INTO THE
MID TO UPPER 70S FRI AFTN UNDER FULL SUN. HIGHS SATURDAY WILL REACH
INTO THE LOW TO MID 80S WITH SOME AREAS APPROACHING UPPER 80S.

A VOLATILE EPISODE OF SEVERE STORMS AND HEAVY RAIN CONTINUES TO LOOK
PROBABLE LATE WEEKEND INTO EARLY NEXT WEEK. PLEASE STAY UP TO DATE
ON THIS SITUATION. /ALLEN/

SUNDAY THROUGH NEXT WEDNESDAY...

FORECAST THINKING IS GENERALLY THE SAME REGARDING THE POTENT SET-
UP FOR SEVERE WEATHER AND HEAVY RAIN INDICATED BY GLOBAL MODEL
GUIDANCE FOR EARLY NEXT WEEK...PARTICULARLY FROM LATE SUNDAY THROUGH
MONDAY NIGHT...AND PERHAPS THROUGH TUESDAY INTO TUESDAY NIGHT. ALL
MODES OF SEVERE WEATHER INCLUDING THE POTENTIAL FOR STRONG TORNADOES
WILL BE POSSIBLE. SIGNIFICANT FLOODING COULD DEVELOP IF MULTIPLE
ROUNDS OF STORMS MATERIALIZE.

DRY WEATHER WILL CONTINUE THROUGH SATURDAY NIGHT OVER THE ARKLAMISS...
BUT DRAMATIC CHANGES ARE EXPECTED STARTING SUNDAY AFTERNOON AND GOING
THROUGH SUNDAY NIGHT AS A POWERFUL DEEPENING CYCLONE TRAVERSES THE
PLAINS STATES AND BRINGS RAPID PRESSURE FALLS TO THE LOWER MS VALLEY
REGION. A STRENGTHENING LOW LEVEL JET JUXTAPOSED BY STEEP MID LEVEL
LAPSE RATES WILL DRAW RICH GULF MOISTURE NORTHWARD (SFC DEWPOINTS
APPROACHING 70 F) AND INCREASE LOW LEVEL SHEAR AND TORNADO POTENTIAL
BY SUNDAY EVENING OVER THE DELTA REGION AS SFC- BASED THUNDERSTORMS
BREAK OUT. THE FIRST ROUND OF STORMS MAY ORGANIZE INTO A MESOSCALE
CONVECTIVE SYSTEM TAPPING INTO VERY MOIST AIR WITH PRECIPITABLE WATER
~ 1.75 INCHES. THIS MCS COULD PUSH ACROSS MUCH OF THE ARKLAMISS
OVERNIGHT BEFORE WEAKENING SOME AS IT OUTRUNS BETTER UPPER LEVEL
SUPPORT. HOWEVER...EXPECT RE-NEWED SEVERE THUNDERSTORM ACTIVITY
MONDAY AS THE NOSE OF POWERFUL PACIFIC JET ENERGY ROUNDS THE BASE OF
THE DEEP CENTRAL CONUS TROUGH AND ENHANCES WIND SHEAR/LIFT AND THE
SEVERE WEATHER RISK OVER THE FORECAST AREA. MIXED LAYER CAPE > 3000
J/KG COULD HELP MAY FOR A VOLATILE SET-UP WITH THIS SYNOPTIC PATTERN.

CIPS ANALOGS ARE SHOWING VERY SIGNIFICANT EVENTS FOR COMPARISON TO
THIS SET-UP ADDING MORE CONFIDENCE THAT SIGNIFICANT SEVERE WEATHER
AND FLOODING WILL BE POSSIBLE...ESPECIALLY IF A SLOW-MOVING
CONVECTIVE SYSTEM SETS UP MONDAY NIGHT AS GUIDANCE SUGGESTS. ANOTHER
CONCERN IS THE POSSIBILITY FOR THE CYCLONIC REGIME TO STALL OVER THE
CENTRAL CONUS FOR A LONGER PERIOD INTO TUESDAY...ALLOWING ANOTHER LOBE
OF SHORTWAVE ENERGY TO MOVE ACROSS THE AREA AND BACK FLOW
SUFFICIENTLY FOR REGENERATION OF STORMS. BEYOND TUESDAY NIGHT...
EXPECT DRIER AND COOLER AIR TO FINALLY MOVE INTO THE REGION. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       59  81  52  87 /  17   5   0   5
MERIDIAN      60  82  48  86 /  22   5   0   5
VICKSBURG     57  81  53  86 /  23   5   0   5
HATTIESBURG   63  84  56  87 /  18   5   0   5
NATCHEZ       60  81  55  85 /  15   5   0   5
GREENVILLE    56  79  52  85 /  71   5   0   5
GREENWOOD     57  78  49  85 /  62   5   0   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

ALLEN/EC/BK
Hazardous weather outlook, Apr 24, 2:34 PM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
234 PM CDT THU APR 24 2014

ARZ074-075-LAZ007>009-MSZ018-019-025>030-032>037-040>042-251945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-
YAZOO-
234 PM CDT THU APR 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS UP TO 60 MPH
AND HAIL UP TO 1 INCH IN DIAMETER WILL BE POSSIBLE LATE THIS
AFTERNOON AND INTO THE EVENING HOURS. A TORNADO CAN NOT BE RULED OUT
ACROSS THE DELTA AS WELL.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

A POWERFUL STORM SYSTEM DEVELOPING OVER THE PLAINS STATES MAY BRING
MULTIPLE ROUNDS OF SEVERE WEATHER AND HEAVY RAINFALL TO THE OUTLOOK
AREA EARLY NEXT WEEK. THE RISK FOR SEVERE WEATHER MAY DEVELOP AS
EARLY AS SUNDAY AFTERNOON OVER THE DELTA REGION...AND CONTINUE
THROUGH SUNDAY NIGHT AND MONDAY. ALL MODES OF SEVERE WEATHER...
INCLUDING TORNADOES...DAMAGING WIND GUSTS...AND LARGE HAIL WILL BE
POSSIBLE. HEAVY RAIN WILL BE LIKELY...AND IF STORMS CONTINUE INTO
MONDAY NIGHT...THE RISK FOR FLOODING MAY INCREASE SIGNIFICANTLY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
AND SUNDAY THROUGH MONDAY NIGHT.

LAZ015-016-023>026-MSZ031-038-039-043>066-072>074-251945-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
LOWNDES-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
234 PM CDT THU APR 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...AND
SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

A POWERFUL STORM SYSTEM DEVELOPING OVER THE PLAINS STATES MAY BRING
MULTIPLE ROUNDS OF SEVERE WEATHER AND HEAVY RAINFALL TO THE OUTLOOK
AREA EARLY NEXT WEEK. THE RISK FOR SEVERE WEATHER MAY DEVELOP AS
EARLY AS SUNDAY AFTERNOON OVER THE DELTA REGION...AND CONTINUE
THROUGH SUNDAY NIGHT AND MONDAY. ALL MODES OF SEVERE WEATHER...
INCLUDING TORNADOES...DAMAGING WIND GUSTS...AND LARGE HAIL WILL BE
POSSIBLE. HEAVY RAIN WILL BE LIKELY...AND IF STORMS CONTINUE INTO
MONDAY NIGHT...THE RISK FOR FLOODING MAY INCREASE SIGNIFICANTLY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
THROUGH MONDAY NIGHT.

45

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Apr 24, 4:44 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
444 PM CDT THU APR 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HAIL             DERMOTT                 33.53N 91.44W
04/24/2014  E0.75 INCH       CHICOT             AR   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED IN DERMOTT.

&&

BYRD
Special weather statement, Apr 24, 4:49 PM CDT, 3 hours 8 minutes before
MSZ018-019-242220-
SUNFLOWER MS-BOLIVAR MS-
449 PM CDT THU APR 24 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
449 PM CDT THU APR 24 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES NORTHWEST OF
DEESON TO 6 MILES WEST OF LAMONT AT 449 PM CDT...MOVING EAST AT 55
MPH.

PEOPLE IN BOLIVAR AND NORTHERN SUNFLOWER COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3399 9065 3398 9044 3384 9044 3356 9059
      3354 9122 3360 9114 3365 9119 3371 9116
      3368 9103 3373 9115 3378 9112 3378 9099
      3386 9108 3399 9101 3397 9097 3402 9099
      3404 9089 3409 9088 3413 9094 3413 9066
TIME...MOT...LOC 2149Z 261DEG 46KT 3407 9087 3357 9114

DHB
Special weather statement, Apr 24, 5:24 PM CDT, 2 hours 33 minutes before
ARZ074-075-MSZ018-034-242305-
ASHLEY AR-CHICOT AR-WASHINGTON MS-BOLIVAR MS-
524 PM CDT THU APR 24 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
524 PM CDT THU APR 24 2014

...STRONG THUNDERSTORMS PUSHING THROUGH THE ARKLAMISS DELTA...

A BROKEN LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO
NICKEL SIZE HAIL AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM 12
MILES NORTH OF MCMILLAN CORNER TO 6 MILES WEST OF PORTLAND AT 523 PM
CDT...MOVING EAST AT 45 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN BOLIVAR...NORTHERN WASHINGTON...NORTHERN CHICOT
AND NORTHEASTERN ASHLEY COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3340 9153 3340 9146 3347 9146 3357 9138
      3357 9135 3352 9132 3352 9126 3357 9124
      3360 9114 3365 9116 3370 9066 3362 9066
      3361 9077 3348 9076 3321 9099 3313 9175
TIME...MOT...LOC 2223Z 263DEG 39KT 3357 9129 3321 9158

BYB
Special weather statement, Apr 24, 5:46 PM CDT, 2 hours 11 minutes before
MSZ034-242315-
WASHINGTON MS-
546 PM CDT THU APR 24 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
546 PM CDT THU APR 24 2014

...STRONG THUNDERSTORM HEADING TO GREENVILLE...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WIND GUSTS WAS LOCATED 9 MILES WEST OF GREENVILLE AT
545 PM CDT...MOVING EAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN WASHINGTON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3352 9076 3340 9076 3330 9114 3335 9114
      3342 9106 3345 9106 3338 9114 3339 9119
      3343 9120 3344 9123 3346 9123 3348 9118
      3345 9117 3342 9120 3343 9114 3347 9112
      3349 9116 3353 9104
TIME...MOT...LOC 2245Z 249DEG 46KT 3339 9116

BYB
Local storm report, Apr 24, 7:02 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
702 PM CDT THU APR 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             HOLLANDALE              33.17N 90.85W
04/24/2014  E1.00 INCH       WASHINGTON         MS   PUBLIC

            QUARTER SIZED HAIL REPORTED IN HOLLANDALE

&&
Special weather statement, Apr 24, 7:08 PM CDT, 49 minutes before
MSZ025-027-028-250110-
MONTGOMERY MS-LEFLORE MS-CARROLL MS-
708 PM CDT THU APR 24 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
708 PM CDT THU APR 24 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF GREENWOOD AT 708
PM CDT...MOVING EAST AT 40 MPH.

PEOPLE IN NORTHERN CARROLL...EAST CENTRAL LEFLORE AND NORTHWESTERN
MONTGOMERY COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3350 8960 3339 9022 3357 9027 3368 8982
      3368 8965
TIME...MOT...LOC 0008Z 256DEG 35KT 3350 9014

DHB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:08 PM CDTSpecial Weather StatementJANMontgomery62 min
Apr 24, 7:13 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery62 min
Apr 24, 7:26 PM CDTTornado WarningJANHolmes, Leflore49 min
Apr 24, 8:06 PM CDTSpecial Weather StatementJANWebster29 min
Apr 24, 8:37 PM CDTSpecial Weather StatementJANCarroll, Grenada, Leflore, Montgomery28 min
Apr 24, 8:44 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha46 min
Apr 24, 8:56 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Winston49 min
Apr 24, 9:42 PM CDTSevere Thunderstorm WarningJANNoxubee, Winston48 min
Apr 24, 10:03 PM CDTSpecial Weather StatementJANAttala, Choctaw, Oktibbeha, Winston62 min
Apr 24, 10:44 PM CDTSevere Thunderstorm WarningJANWinston46 min
Apr 24, 11:03 PM CDTSevere Thunderstorm WarningJANNoxubee42 min
Apr 24, 11:11 PM CDTSevere Thunderstorm WarningJANNeshoba, Winston34 min
Apr 24, 11:23 PM CDTSevere Thunderstorm WarningJANKemper52 min
Apr 25, 9:13 AM CDTRiver Flood WarningJANAttala, Holmes4 days

Nearby

Tornado Warnings in Mississippi, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.